MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482317550
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Problem (1384)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; on (b)(6) 2015, the patient underwent the surgery.After surgery, when the surgeon checked x-ray, the rod was broken(l5-s).Therefore, the patient underwent the revision surgery on (b)(6) 2016.During revision surgery, the surgeon tightened the blocker using the torque wrench.When the surgeon pulled out the torque wrench, the screw head separated(l5 right and il left).Therefore the surgeon changed the screw to another same size screw.
 
Additional Manufacturer Narrative
Device history review; complaint history review; risk assessment.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.No further investigation for this event is possible at this time as no devices and insufficient information was received.
 
Event or Problem Description
It was reported that; on (b)(6) 2015, the patient underwent the surgery.After surgery, when the surgeon checked x-ray, the rod was broken (l5-s).Therefore, the patient underwent the revision surgery on (b)(6) 2016.During revision surgery, the surgeon tightened the blocker using the torque wrench.When the surgeon pulled out the torque wrench, the screw head separated (l5 right and il left).Therefore the surgeon changed the screw to another same size screw.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6119066
Report Number3005525032-2016-00147
Device Sequence Number651381
Product Code MNH
UDI-Device Identifier04546540562364
UDI-Public(01)04546540562364
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317550
Device Lot NumberB11237
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2016
Supplement Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1